Ask an expert
Question

15 Aug 2007

ran citalopram & zopax
Hi
I was put on the above meds since Monday night. I started taking the Ran Citalopram from Yestersday & use the Zopax at night. I feel nauseous & sleepy in the mornings from 9 to around 2pm. Is this normal? My doc says I need 2 weeks to g et used to these pills & it should settle down soon. But I also feel dizzy & my head seems fuzzy. I also seem to have temporary memory loss but after my husband tells me what happened then only do I remember. I also have a chest pain thats a bit nagging. All of this my doc feels will disappear as soon as the meds work in. Is all this normal. I am on BInozyt 500mg (3 tablets only) as well from yesterday for infection.
Answer 1,219 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Citalopram is one of the SSRI antidepressants, and these often cause some relatively mild nausea in the first week or so. As your doc says, on ANY drug, it takes a wek or two for your body to properly adjust to the presence of the new chemical. And a muzzy head is also a common early side-effect. I don[t see how a chest pain would be related to the medication. I don't recognize the meds you say you are taking for the infection, but this on its own might be causing your symptoms, and also such drugs can intefere with the metabolism of other drugs, and cause some side-effects in combination which they may not produce alone. But I'd assume that your doc has checked out the possibilities of unhelpful interactions between these drugs.
Dizziness and sleepyness are quite common side-effects of antibiotics.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9380 votes
No
67% - 19432 votes
Vote